MAUDE Adverse Event Report: MERIDIAN BIOSCIENCE INC. REVOGENE

MERIDIAN BIOSCIENCE INC. REVOGENE
Model Number 610210
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Meridian bioscience canada, the instrument's contract manufacturer, completed a review of the instrument's raw data and system event reports.During this review, it was identified that the instrument aborted runs on (b)(6) 2022, (b)(6) 2022, and (b)(6) 2022, after error code "057-003" was presented.An additional aborted run occurred on (b)(6) 2022, after error code "058-003" was presented.These error codes ("057-003" and "058-003") are presented when the excitation result value is under a defined threshold for a specific channel.These error codes are indicative of a malfunctioning photomultiplier tube.When error codes 057 and 058 occurs, the revogene is at the end of the annealing step (no matter which cycle it happens).At that moment, the instrument is around 55-60°c.
 
Event or Problem Description
The customer reported that the instrument began aborting runs.Upon the first aborted patient run (on (b)(6) 2022), the customer noted that the instrument was "super-hot" inside of the lid.The customer then experienced an aborted patient run on (b)(6) 2022 and the noted the instrument was "unusually warm" on the inside of the lid.The instrument also aborted a patient run on (b)(6) 2022.Meridian became aware of this event on (b)(6) 2022.While no claims of injury or burns were reported with each occurrence, meridian has elected to submit this report out of an abundance of caution.

Brand Name
REVOGENE
Common Device Name
REVOGENE
Manufacturer (Section D)
MERIDIAN BIOSCIENCE INC.
3471 river hills dr.
cincinnati OH 45244
Manufacturer Contact
megan berling
3471 river hills dr.
cincinnati, OH 45244
5139914142
MDR Report Key15258669
Report Number1524213-2022-00007
Device Sequence Number5745475
Product Code OOI
UDI-Device Identifier00840733102318
UDI-Public(01)00840733102318
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K170558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Model Number610210
Device Catalogue Number610210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown